From Tecumseh, Ontario, Canada:
My son was diagnosed at 7 with Type 1. He is currently 8, been diabetic for 4 months. He recently is screaming and yelling when it is shot time (in A.M. and P.M.) indicating it hurts too much. It hurts when the shot is administered and for a moment afterwards. It is getting harder and harder to make him take his shot. Is there something wrong with my administration or is there something with the needles, insulin, etc.? He was fine for a while; mind you he didn't like them, but he did not physically fight me. Any helpful hints or just help, would be appreciated.
Do you keep your insulin in the fridge? Sometimes this can make it "sting" when injected. Where is the site on his body where the shot is given? I recommend the abdomen as it is less sensitive to most children. Do you reuse needles? This can make injections a bit more uncomfortable if the needle is dull.
It may just be that he is sick of having diabetes and being a bit oppositional. I have seen kids run down the hall screaming at injection time! Stay calm, and remind him that shots are not negotiable. I know this is a hard time but I cannot think that you are doing anything "wrong" in my view.
Original posting 21 Mar 1998
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.